Alert archive / Florida / High Surf Advisories in 2024
High Surf Advisory 13, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Sep 27, 2024, 11:06 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Sep 27, 2024, 1:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2024, 11:06 AM CDT (16:06 UTC)
- In effect from
- Sep 27, 2024, 1:00 PM CDT
- Expired
- Sep 27, 2024, 11:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WHUS44 KMOB 271606 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1106 AM CDT Fri Sep 27 2024 ALZ265-266-280000- /O.EXP.KMOB.CF.Y.0006.000000T0000Z-240927T1600Z/ /O.NEW.KMOB.SU.Y.0013.240927T1800Z-240928T0000Z/ /O.CON.KMOB.SU.W.0006.000000T0000Z-240927T1800Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240928T1200Z/ Mobile Coastal-Baldwin Coastal- 1106 AM CDT Fri Sep 27 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY MORNING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...COASTAL FLOOD ADVISORY HAS EXPIRED... * WHAT...For the High Surf Warning, dangerously large breaking waves of 6 to 9 feet in the surf zone. For the High Surf Advisory, large breaking waves of 5 to 7 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Mobile Coastal and Baldwin Coastal Counties. * WHEN...For the High Surf Warning, until 1 PM CDT this afternoon. For the High Surf Advisory, until 7 PM CDT this evening. For the High Rip Current Risk, through Saturday morning. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ FLZ202-204-206-280000- /O.EXP.KMOB.CF.Y.0006.000000T0000Z-240927T1600Z/ /O.NEW.KMOB.SU.Y.0013.240927T1800Z-240928T0400Z/ /O.CON.KMOB.SU.W.0006.000000T0000Z-240927T1800Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240929T0000Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 1106 AM CDT Fri Sep 27 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...COASTAL FLOOD ADVISORY HAS EXPIRED... * WHAT...For the High Surf Warning, dangerously large breaking waves of 6 to 9 feet in the surf zone. For the High Surf Advisory, large breaking waves of 5 to 7 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 1 PM CDT this afternoon. For the High Surf Advisory, until 11 PM CDT this evening. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ ALZ263-264-271715- /O.EXP.KMOB.CF.Y.0006.000000T0000Z-240927T1600Z/ Mobile Central-Baldwin Central- 1106 AM CDT Fri Sep 27 2024 ...COASTAL FLOOD ADVISORY HAS EXPIRED... Water levels have generally fallen below advisory levels at coastal gauges. $$
2 follow-up statements
340 WHUS44 KMOB 272004 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 304 PM CDT Fri Sep 27 2024 ALZ265-266-280400- /O.CON.KMOB.SU.Y.0013.000000T0000Z-240928T0000Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240928T1200Z/ Mobile Coastal-Baldwin Coastal- 304 PM CDT Fri Sep 27 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Mobile Coastal and Baldwin Coastal Counties. * WHEN...For the High Surf Advisory, until 7 PM CDT this evening. For the High Rip Current Risk, through Saturday morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ FLZ202-204-206-280400- /O.CON.KMOB.SU.Y.0013.000000T0000Z-240928T0400Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240929T0000Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 304 PM CDT Fri Sep 27 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Advisory, until 11 PM CDT this evening. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
896 WHUS44 KMOB 280423 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1123 PM CDT Fri Sep 27 2024 FLZ202-204-206-281230- /O.EXP.KMOB.SU.Y.0013.000000T0000Z-240928T0400Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240929T0000Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 1123 PM CDT Fri Sep 27 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY HAS EXPIRED... * WHAT...Dangerous rip currents. * WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-281200- /O.CON.KMOB.RP.S.0032.000000T0000Z-240928T1200Z/ Mobile Coastal-Baldwin Coastal- 1123 PM CDT Fri Sep 27 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Dangerous rip currents. * WHERE...Mobile Coastal and Baldwin Coastal Counties. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Sep 27, 6:36 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 27, 6:36 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
636 AM CDT Fri Sep 27 2024
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 636 AM CDT Fri Sep 27 2024
VFR conditions prevail across the region through tonight. Breezy
southwesterly winds prevail today as Tropical Storm Helene
continues to move well away from the region. Expect winds to top
out in the 10 to 15 knot range this afternoon with gusts to 20 to
25 knots. Winds relax tonight remaining out of the southwest at
around 5 to 10 knots. MM/25
&&
.PREV DISCUSSION... /issued 424 AM CDT Fri Sep 27 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Friday night)
Issued at 424 AM CDT Fri Sep 27 2024
Helene continues to accelerate northward over Georgia early this
morning while a large upper level low continues to slowly pivot
across the Mid-Mississippi Valley region. A much drier airmass has
advected into our forecast area with GOES TPW imagery showing
precipitable water values generally ranging between 0.75 and 1.0
inches over the majority of the CWA as of 4 AM CDT. Temperatures
have fallen into the mid to upper 60s over much of the area early
this morning, with dewpoints also much more pleasant in the upper
50s to mid 60s. Short range models are in good agreement with
keeping the dry airmass intact across our region today and expect
mostly sunny and dry weather conditions to prevail. Boundary layer
moisture may increase somewhat along and northwest of the I-65
corridor tonight, but we should only see an associated uptick in
cloud cover over interior areas. Rain chances should remain
relegated to the north of our region in closer proximity to the
upper low over northern MS/AL and the Tennessee Valley. Highs
today are forecast to range between 80-85 degrees. Lows tonight
should range in the lower to mid 60s over inland communities and
in the upper 60s to mid 70s along the immediate coast and beaches.
Coastal Hazards...Significant long period swell packets generated
by Helene will continue to impact our beaches through this
morning. Large breaking waves of 6-9 feet will persist this
morning before decreasing to 4-6 feet by this afternoon. A High
Surf Warning remains in effect until 1 PM this afternoon and will
likely need to be replaced with a High Surf Advisory this
afternoon before surf gradually falls below 5 feet by early this
evening. Tide gauges along portions of Mobile Bay, Dauphin Island,
and are increasing to near flood stage as swells persist and we
approach high tide early this morning. We will maintain the
Coastal Flood Advisory along the Alabama/western Florida panhandle
coastal interface through 11 AM this morning, where a few
instances of minor flooding and wave runup will occur. The High
rip current risk will persist today and tonight along the Alabama
beaches, and from today into Saturday afternoon along the Florida
panhandle beaches. /21
SHORT AND LONG TERM...
(Saturday through Thursday)
Issued at 424 AM CDT Fri Sep 27 2024
The forecast area will be under the influence of an upper trough,
extending from its closed low over the TN/OH Valleys. This trough
will maintain its hold on the weather pattern through the weekend,
before it begins to pivot to the east at the start of the new work
week. At the surface, a cold front will extend from its parent low
over the Ohio Valley, southwestward and into the lower Mississippi
Valley. Despite the influence of the trough, and southwest flow
through the vertical column, moisture will be limited and a lack of
forcing will keep dry conditions in place through at least the
weekend. Temperatures over the weekend will be slightly above
seasonal norms, as mostly sunny skies and southwest flow allow highs
to climb into the mid to upper 80s both Saturday and Sunday.
Overnight lows will be a bit more mild, with radiational cooling
each night allowing temps to fall into the 60s.
The aforementioned upper low will open as the trough begins to make
its eastward push at the beginning of the new work week. The axis of
the trough will swing through the area during the Monday
night/Tuesday morning timeframe, with the cold front drifting south
of our area. With the lower moisture in place, not expecting any
precip with the front, and the only real change to the sensible
weather pattern will be a shift to northerly surface winds. High
pressure and upper ridging will build eastward and into the area by
the latter part of next week, keeping dry conditions in place
through the remainder of the period. Temperatures will be near
seasonal norms, with highs warming into the lower to mid 80s each
afternoon and overnight lows falling into the 60s. /73
MARINE...
Issued at 424 AM CDT Fri Sep 27 2024
Helene continues inland across Georgia early this morning. The
Tropical Storm Warning has been replaced with a Small Craft Advisory
for the remainder of the marine waters through this evening.
Moderate to strong westerly winds persist through this evening
before relaxing into the weekend. Seas will steadily subside through
the day today into tonight. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 84 66 87 65 89 67 88 68 / 0 0 0 0 0 0 0 0
Pensacola 84 71 87 73 87 73 87 72 / 0 0 0 0 0 0 0 0
Destin 84 74 86 75 87 74 87 73 / 0 0 0 0 0 0 10 10
Evergreen 84 64 88 62 89 65 89 66 / 0 0 0 0 0 0 0 0
Waynesboro 82 63 86 62 87 63 87 65 / 0 0 0 0 0 0 0 0
Camden 81 64 85 62 86 63 86 65 / 0 0 0 0 0 0 0 0
Crestview 84 64 88 66 89 67 89 67 / 0 0 0 0 10 0 10 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Coastal Flood Advisory until 11 AM CDT this morning for
ALZ263>266.
High Rip Current Risk through Saturday morning for ALZ265-266.
High Surf Warning until 1 PM CDT this afternoon for ALZ265-266.
FL...Coastal Flood Advisory until 11 AM CDT this morning for FLZ202-
204-206.
High Surf Warning until 1 PM CDT this afternoon for FLZ202-204-
206.
High Rip Current Risk through Saturday evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ630>636-
650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
High Surf Advisories in Florida, 2024High Surf Advisories in Alabama, 2024Every high surf advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.